TT & Fluctuating Thyroxine


I had a total TT in 2011. Until last year I had left the management of my medication to my doctors. However, in the last year I have been unable to hold a dose of 100 mcg of levothyroxine without developing hypothyroid symptoms.

Therefore, when I looked back at previous results I realised that for at least 2 years this has been the case (possibly longer but attributed severe fatigue to having young children).

In December 2012 my TSH was around 2.0

In June 2013 my TSH was around 6.8 and I had many symptoms which I now realise were hypothyroid.

Then I moved to Germany and in the November 2013 test my TSH was 0.01 and I experienced a rapid heart rate.

Until March 2014 the TSH was between 0.5 and then 0.08

That was when I was pressured by a nice but totally ignorant doctor to cut my dose to 50mcg sending my TSH to 24 and giving my a bewildering array of hypothyroid symptoms.

I can't give T4 and T3 for the earlier results as I don't think they took them. The results only show the TSH in my copies and I didn't know anything about the values then.

So, in the last year I have felt that I seem to drop. It seems that times of exacerbated stress or exertion contribute.

I would appreciate any feedback. Is this a common phenomen, especially when the medication is totally replacing the thyroxine?

Many thanks :)

4 Replies

  • Hi, yes it is very common! At 150mg I had to take myself of it as it was just to to much, insomnia, palputations, aggitation etc. I self came off it and the effects went away. This isn't sustainable though so I gradually reintroduced my dosage staying at 50mg then 75 now 100. My blood's at this point were normal!!although they were prescribing me 150mg) Also look into the full spectrum tests cause my gp hadn't tested my free and total t3 in years and through this site I've realised there are many more things that must be tested like vitamin/mineral deficiencies (which ties into leaky gut syndrom which gives us symptoms to)esp if it's multiple conditions eg finromyalgia) a tsh test alone isn't sufficient. If you sometimes feel effected without a dosage change look at hashimotos which is alternating hypo/hyper thyroidism. After 15yrs of leaving the doctors to manage my health I'm no better. They are restricted by pharmaceutical incentive and legislation and lack of continuity. Take your own health back! Do it with research! and with planes like this combined I am sure we know more about our bodies than the doctors. Full spectrum test and lowering your dose slightly helped me. (I'm not a doctor! But 15yrs of research and experience)good luck!

  • Many thanks for your reply.

    They just seem to suggest depression or stress at home without adequately testing. I have a copy of results in a folder but they don't even look through them so I recently put them in a chart so that I can show them the fluctuations over time....

  • Nade, 100mcg isn't much for someone without a thyroid. My TSH was suppressed on 100mcg but FT3 was below range and I now take 30mcg T3 in addition.

  • Yes, I don't think it sustains me throughout the year....

    Thanks for the reply :)

You may also like...